Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 6, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Mar 5, 2022, 10:35 PM CST for 10 counties in Wisconsin. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 5, 2022, 10:35 PM CST (04:35 UTC)
- Expired
- Mar 5, 2022, 11:30 PM CST
- In force
- 55 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dodge County, WI, Fond du Lac County, WI, Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 57 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 11:08 PM CST | TSTM WND GST 60 | 3 N Pleasant Prairie, WI | MEASURED AT KENOSHA REGIONAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 5, 8:36 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
397
WUUS53 KMKX 060435
SVRMKX
WIC027-039-059-079-089-101-117-127-131-133-060530-
/O.NEW.KMKX.SV.W.0006.220306T0435Z-220306T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
1035 PM CST Sat Mar 5 2022
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Ozaukee County in southeastern Wisconsin...
Milwaukee County in southeastern Wisconsin...
Eastern Fond du Lac County in east central Wisconsin...
Eastern Walworth County in southeastern Wisconsin...
Racine County in southeastern Wisconsin...
Waukesha County in southeastern Wisconsin...
Washington County in southeastern Wisconsin...
Northeastern Dodge County in southeastern Wisconsin...
Kenosha County in southeastern Wisconsin...
Sheboygan County in east central Wisconsin...
* Until 1130 PM CST.
* At 1035 PM CST, severe thunderstorms were located along a line
extending from near Southern Lake Winnebago to near Slinger to
Richmond, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Milwaukee, Kenosha, Racine, Waukesha, West Allis, Sheboygan,
Wauwatosa, Fond Du Lac, New Berlin, Brookfield, Greenfield,
Menomonee Falls, Oak Creek, West Bend, Mount Pleasant, Muskego,
Mequon, South Milwaukee, Pleasant Prairie and Cudahy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4318 8841 4389 8853 4389 8841 4394 8840
4394 8817 4389 8816 4389 8774 4368 8770
4357 8779 4349 8779 4338 8787 4326 8791
4307 8787 4302 8790 4296 8785 4285 8783
4278 8775 4261 8782 4249 8780 4250 8837
TIME...MOT...LOC 0435Z 262DEG 40KT 4388 8845 4337 8832 4247 8832
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CMILLER4 follow-up statements
418
WWUS53 KMKX 060446
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
1046 PM CST Sat Mar 5 2022
WIC027-060456-
/O.CAN.KMKX.SV.W.0006.000000T0000Z-220306T0530Z/
Dodge WI-
1046 PM CST Sat Mar 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DODGE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CST for
southeastern Wisconsin.
LAT...LON 4357 8779 4349 8779 4338 8787 4326 8791
4307 8787 4302 8790 4296 8785 4285 8783
4278 8775 4261 8782 4249 8780 4250 8837
4354 8829 4389 8841 4394 8840 4394 8817
4389 8816 4389 8774 4368 8770
TIME...MOT...LOC 0446Z 262DEG 40KT 4389 8832 4338 8819 4248 8819
$$
WIC039-059-079-089-101-117-127-131-133-060530-
/O.CON.KMKX.SV.W.0006.000000T0000Z-220306T0530Z/
Ozaukee WI-Milwaukee WI-Fond du Lac WI-Walworth WI-Racine WI-
Waukesha WI-Washington WI-Kenosha WI-Sheboygan WI-
1046 PM CST Sat Mar 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR OZAUKEE...MILWAUKEE...EASTERN FOND DU LAC...EASTERN WALWORTH...
RACINE...EASTERN WAUKESHA...WASHINGTON...KENOSHA AND SHEBOYGAN
COUNTIES...
At 1046 PM CST, severe thunderstorms were located along a line
extending from near Southern Lake Winnebago to near West Bend to
Channel Lake, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Milwaukee, Kenosha, Racine, Waukesha, West Allis, Sheboygan,
Wauwatosa, New Berlin, Brookfield, Greenfield, Menomonee Falls, Oak
Creek, West Bend, Mount Pleasant, Muskego, Mequon, South Milwaukee,
Pleasant Prairie, Cudahy and Whitefish Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4357 8779 4349 8779 4338 8787 4326 8791
4307 8787 4302 8790 4296 8785 4285 8783
4278 8775 4261 8782 4249 8780 4250 8837
4354 8829 4389 8841 4394 8840 4394 8817
4389 8816 4389 8774 4368 8770
TIME...MOT...LOC 0446Z 262DEG 40KT 4389 8832 4338 8819 4248 8819
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CMILLER235
WWUS53 KMKX 060505
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
1105 PM CST Sat Mar 5 2022
WIC039-131-133-060515-
/O.CAN.KMKX.SV.W.0006.000000T0000Z-220306T0530Z/
Fond du Lac WI-Waukesha WI-Washington WI-
1105 PM CST Sat Mar 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FOND DU LAC...EASTERN
WAUKESHA AND WASHINGTON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CST for
southeastern Wisconsin.
LAT...LON 4357 8779 4349 8779 4338 8787 4326 8791
4307 8787 4302 8790 4296 8785 4285 8783
4278 8775 4261 8782 4249 8780 4250 8837
4284 8834 4284 8807 4354 8804 4354 8816
4389 8816 4389 8774 4368 8770
TIME...MOT...LOC 0505Z 262DEG 40KT 4392 8804 4341 8791 4251 8791
$$
WIC059-079-089-101-117-127-060530-
/O.CON.KMKX.SV.W.0006.000000T0000Z-220306T0530Z/
Ozaukee WI-Milwaukee WI-Walworth WI-Racine WI-Kenosha WI-
Sheboygan WI-
1105 PM CST Sat Mar 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR OZAUKEE...MILWAUKEE...EASTERN WALWORTH...RACINE...KENOSHA AND
SHEBOYGAN COUNTIES...
At 1105 PM CST, severe thunderstorms were located along a line
extending from near St Anna to Port Washington to near Pleasant
Prairie, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Milwaukee, Kenosha, Racine, West Allis, Sheboygan, Wauwatosa,
Greenfield, Oak Creek, Mount Pleasant, Mequon, South Milwaukee,
Pleasant Prairie, Cudahy, Whitefish Bay, Greendale, Brown Deer,
Grafton, Cedarburg, Port Washington and St. Francis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4357 8779 4349 8779 4338 8787 4326 8791
4307 8787 4302 8790 4296 8785 4285 8783
4278 8775 4261 8782 4249 8780 4250 8837
4284 8834 4284 8807 4354 8804 4354 8816
4389 8816 4389 8774 4368 8770
TIME...MOT...LOC 0505Z 262DEG 40KT 4392 8804 4341 8791 4251 8791
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CMILLER306
WWUS53 KMKX 060514
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
1114 PM CST Sat Mar 5 2022
WIC079-089-117-127-060524-
/O.CAN.KMKX.SV.W.0006.000000T0000Z-220306T0530Z/
Ozaukee WI-Milwaukee WI-Walworth WI-Sheboygan WI-
1114 PM CST Sat Mar 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR OZAUKEE...MILWAUKEE...EASTERN
WALWORTH AND SHEBOYGAN COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4284 8811 4284 8782 4278 8775 4276 8777
4274 8777 4267 8780 4266 8781 4261 8782
4255 8781 4252 8781 4249 8780 4250 8813
TIME...MOT...LOC 0514Z 262DEG 40KT 4393 8791 4342 8778 4252 8778
$$
WIC059-101-060530-
/O.CON.KMKX.SV.W.0006.000000T0000Z-220306T0530Z/
Racine WI-Kenosha WI-
1114 PM CST Sat Mar 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR NORTHEASTERN RACINE AND KENOSHA COUNTIES...
At 1114 PM CST, severe thunderstorms were located along a line
extending from Camp Rokilio Scout Camp to near Port Washington to
near Winthrop Harbor, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kenosha, Racine, Mount Pleasant, Pleasant Prairie, Sturtevant, Union
Grove, Paddock Lake, Camp Lake, Raymond, Yorkville, Wind Point, Eagle
Lake, Caledonia, Salem, Bristol, Paris, Brighton, Somers, Elmwood
Park and North Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4284 8811 4284 8782 4278 8775 4276 8777
4274 8777 4267 8780 4266 8781 4261 8782
4255 8781 4252 8781 4249 8780 4250 8813
TIME...MOT...LOC 0514Z 262DEG 40KT 4393 8791 4342 8778 4252 8778
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CMILLER904
WWUS53 KMKX 060521
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
1121 PM CST Sat Mar 5 2022
WIC059-101-060530-
/O.EXP.KMKX.SV.W.0006.000000T0000Z-220306T0530Z/
Racine WI-Kenosha WI-
1121 PM CST Sat Mar 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RACINE AND
KENOSHA COUNTIES WILL EXPIRE AT 1130 PM CST...
The storms which prompted the warning will move out of the area by
11:30 pm. Therefore, the warning will be allowed to expire. However
gusty winds are still possible in the wake of these thunderstorms.
LAT...LON 4284 8811 4284 8782 4278 8775 4276 8777
4274 8777 4267 8780 4266 8781 4261 8782
4255 8781 4252 8781 4249 8780 4250 8813
TIME...MOT...LOC 0520Z 262DEG 40KT 4394 8782 4343 8769 4253 8769
$$
CMILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 10:16 PM CST, 19 minutes earlier.
Area forecast discussion, Mar 5, 10:16 PM CST, 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1016 PM CST Sat Mar 5 2022
.UPDATE...
(Issued 1016 PM CST Sat Mar 5 2022)
The anticipated line of storms is rolling through the forecast
area and will exit the east by midnight or shortly thereafter.
There will still be a severe wind threat to keep an eye on over
the next couple hours. The cold front will zip through west to
east overnight, with a good punch of westerly winds behind the
front. The Wind Advisory timing still looks good.
DDV
&&
.SHORT TERM...
(Issued 332 PM CST Sat Mar 5 2022)
Tonight and Sunday:
A n-s line of showers and tstorms are continuing to develop over
IA and nrn MO this afternoon and move newd toward WI and IL. This
is occurring on a broad nose of a 45 kt LLJ that will move into
the area this evening and increase to 60 kts. Aloft, the left
exit region of upper jet and PVA will provide upper support during
the evening. Much of the heavier shower and tstorm development
will occur just out ahead of the dry slot from IA/MO this
afternoon into srn WI this evening. A reduction in pcpn will then
occur from west to east during the late evening as the core of the
dry slot moves into the area.
Overall, the SVR threat remains low as there is uncertainty
whether sfc based convection will occur. Nevertheless, as the
frontal inversion erodes this evening with the warm front surging
nwd, there will be the potential for SVR wind gusts with any
cellular convection or line segments. With 50 kt winds at 2 kft,
momentum transfer may be the main process for SVR storms, although
mesovortex development with QLCS development would be possible as
well. The window for QLCS and possibly a tornado or two would be
very brief as any plume of sfc based cape will be narrow. The cold
frontal passage will then occur after midnight. Strong cold
advection and a tightening pressure gradient will likely lead to
wind gusts of 45-50 mph until 15Z Sun.
Gehring
&&
.LONG TERM...
(Issued 332 PM CST Sat Mar 5 2022)
Sunday night through Saturday:
The upper-level longwave trough will continue to gradually work its
way across the western CONUS, while a mid-level shortwave trough
ejects out ahead of it across the Plains and into the Midwest
overnight Sunday into Monday. The latest 12z models are indicating
that the southern shortwave trough will phase with another shortwave
trough working down from the Northern Plains. Still expecting an
associated surface low to develop along a cold front boundary
stalling to our south. GFS, ECMWF, and NAM all align pretty well
with the low tracking northeast up along the Ohio River Valley. This
path will put southern WI on the cold side of this system which
combined with the upper-level dynamics and the northern fringes of
the higher Gulf moisture with PWATs approaching 0.5 inches, will
be enough for increased wintry precip chances beginning early
Monday morning and tapering off into the afternoon. There
continues to be some uncertainty with how far north the precip
may extend with the latest deterministic models shifting a bit
more north along with the ECMWF/EPS progging it to cover the whole
CWA, while the GFS/GEFS favors more of the southern half of the
CWA, especially southeast WI. Nevertheless, there is increased
precip chances across southern WI for Monday, but there is higher
confidences for areas along and south of I-94.
Model soundings indicate the more favorable lift occuring in a
saturate DGZ with snow ratios ranging from around 8:1 to 12:1, thus
the main precip type will likely be a wetter snow with an
occasional mix at the onset and ending. And given QPF have
increased a bit with the northern trend with amounts ranging
around a tenth to a quarter of an inch along with it occuring
during daylight and a higher sun angle, most of southern WI will
likely see around 1 to 2 inches of snow. However, higher amount
approaching 3 inches are not out of the question especially in the
southeastern part of the CWA. This activity will likely impact
the morning commute and caution is needed if traveling during this
timeframe, but should begin to taper off through the afternoon.
Otherwise, after the Monday's snowfall, the middle of next week
looks relatively quiet and dry for southern WI with a series of
surface highs and clippers passing to our north working their way
across the Upper Midwest. Temps are expected to be around normal
Tuesday through Thursday. Continue to keep an eye on the late week
storm system progged to trek across the Midwest late Thursday into
Friday bringing increased precip chance to southern WI, but still
too far out to make any exact determinations with any confidence.
However, it is looking more likely for a big cool down to occur
behind this system as we head into next weekend.
Gehring
&&
.AVIATION...
(Issued 1016 PM CST Sat Mar 5 2022)
The anticipated line of storms is rolling through the forecast
area and will exit the east by midnight or shortly thereafter.
There is still a severe wind threat to keep an eye on over the
next couple hours. The cold front will zip through west to east
overnight, with a good punch of westerly winds gusting 35 to 45
knots behind the front. There will remain a concern for low level
wind shear until the surface winds pick up overnight.
Seeing a mix of ceilings and visibilites out there this evening,
with a brief return to mainly VFR likely behind the storms, then a
return to lower ceilings behind the front tonight into Sunday.
Will eventually see improvement in ceilings tomorrow south to
north during the afternoon hours.
DDV
&&
.MARINE...
(Issued 332 PM CST Sat Mar 5 2022)
Low pressure of 29.5 inches over southwest Iowa late this afternoon
will deepen to around 29.3 inches as it reaches northern Lake
Michigan by Sunday morning. Southerly gales are expected to
develop through the evening then become westerly with the cold
frontal passage Sunday morning. A brief period of storm force
gusts to 50 knots will be possible with the frontal passage.
West to northwest winds will become lighter Sunday as the pressure
gradient weakens. Winds become northerly Sunday night and Monday
as low pressure around 29.6 inches moves from Missouri through the
Ohio Valley. As the low continues to track east, winds become
northwesterly into Monday night.
The Gale Warning remains in effect from 6 PM today until noon on
Sunday for the open lake of Lake MI. A Small Craft Advisory
remains in effect until midnight from Sheboygan to Winthrop
Harbor, followed by a Gale Warning from midnight until noon
Sunday.
Gehring
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Wind Advisory...WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-WIZ058-
WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-WIZ067-
WIZ068-WIZ069-WIZ070-WIZ071-WIZ072 until 9 AM Sunday.
LM...Gale Warning...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 until noon Sunday.
Gale Warning...LMZ643-LMZ644-LMZ645-LMZ646 until noon Sunday.
Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until
midnight Sunday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Mar 5, 2:50 PM CST, 7 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 250 PM CST Sat Mar 5 2022 WIZ046-047-051-052-056>060-062>072-062100- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 250 PM CST Sat Mar 5 2022 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Chance for strong to severe thunderstorms across southern WI this evening with strong winds being the main concern. Strong southwest to west winds to 50 mph expected tonight and a Wind Advisory is in effect from midnight into Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Strong westerly winds to 45 mph remain possible until mid morning Sunday. Light accumulating snow is possible Monday morning across southern WI, which could impact the Monday morning commute. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Tonight. LMZ643>646-062100- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 250 PM CST Sat Mar 5 2022 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Small Craft conditions continue through this evening before increasing to gales late tonight with gusts to 40 knots. A Gale Warning has been issued. Potential for thunderstorms tonight with a few being strong. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Southwest to west gales continue through Sunday morning. A brief period of storm force gusts will be possible early Sunday morning. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-062100- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 250 PM CST Sat Mar 5 2022 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Southwest gales expected this evening with gusts around 40 knots and a Gale Warning has been issued. Potential for thunderstorms tonight with a few being strong across the southern half of the lake. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Southwest to west gales continue through Sunday morning. A brief period of storm force gusts will be possible through early Sunday morning. www.weather.gov/mkx
In the hours before
Local storm report, Mar 5, 7:37 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
737 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLOOD LODI 43.31N 89.54W
03/05/2022 COLUMBIA WI LAW ENFORCEMENT
BASEMENT WALL OF HOME CAVED IN DUE TO
FLOODING.
&&
MGLocal storm report, Mar 5, 7:39 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
739 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD FRIESLAND 43.59N 89.07W
03/05/2022 COLUMBIA WI LAW ENFORCEMENT
BASEMENT FLOODING.
&&
MGLocal storm report, Mar 5, 7:42 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
742 PM CST SAT MAR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD 1 SSW FOND DU LAC 43.78N 88.45W
03/05/2022 FOND DU LAC WI PUBLIC
SCATTERED REPORTS OF WATER OVER THE ROADS IN
URBAN AND RURAL AREAS OF FOND DU LAC COUNTY.
&&
MGSpecial weather statement, Mar 5, 8:23 PM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
823 PM CST Sat Mar 5 2022
WIZ056-057-062-063-067-068-060315-
Green WI-Lafayette WI-Columbia WI-Iowa WI-Sauk WI-Dane WI-
823 PM CST Sat Mar 5 2022
...Strong thunderstorms will impact portions of Lafayette, western
Green, Iowa, western Columbia, western Dane and Sauk Counties through
915 PM CST...
At 822 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Cashton to 10 miles north of Richland
Center to 10 miles north of Platteville to 6 miles southeast of
Peosta. Movement was northeast at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Baraboo, Monroe, Reedsburg, Mount Horeb, Dodgeville, Prairie Du Sac,
Sauk City, Wisconsin Dells, Mineral Point, Darlington, Lake
Wisconsin, Cross Plains, Lake Delton, New Glarus, Mazomanie, Spring
Green, West Baraboo, Black Earth, Shullsburg and Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4320 9043 4321 9029 4317 9019 4355 9019
4356 9031 4364 9031 4364 8961 4250 8965
4251 9043
TIME...MOT...LOC 0222Z 233DEG 46KT 4377 9071 4349 9037 4289 9047 4240
9074
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WAGNERSpecial weather statement, Mar 5, 9:08 PM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
908 PM CST Sat Mar 5 2022
WIZ056-057-062-063-067>069-060415-
Green WI-Lafayette WI-Columbia WI-Rock WI-Iowa WI-Sauk WI-Dane WI-
908 PM CST Sat Mar 5 2022
...Strong thunderstorms will impact portions of eastern Lafayette,
Green, eastern Iowa, Rock, southeastern Columbia, Dane and
southeastern Sauk Counties through 1015 PM CST...
At 907 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Mazomanie to 7 miles west of Mount Horeb
to near Warren. Movement was east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Madison, Janesville, Beloit, Sun Prairie, Fitchburg, Middleton,
Stoughton, Waunakee, Monroe, Verona, Oregon, McFarland, Monona, Mount
Horeb, Windsor, Edgerton, Evansville, Columbus, Prairie Du Sac and
Marshall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CST for
south central and southeastern Wisconsin.
&&
LAT...LON 4251 9019 4303 9002 4325 8998 4343 8901
4250 8900
TIME...MOT...LOC 0307Z 261DEG 42KT 4322 8983 4303 8987 4254 9002
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CMILLERSpecial weather statement, Mar 5, 9:58 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
958 PM CST Sat Mar 5 2022
WIZ047-051-057>059-063>065-069-070-060445-
Dodge WI-Walworth WI-Columbia WI-Rock WI-Green Lake WI-Waukesha WI-
Washington WI-Fond Du Lac WI-Jefferson WI-Dane WI-
958 PM CST Sat Mar 5 2022
...Strong thunderstorms will impact portions of southeastern Green
Lake, southern Fond du Lac, Walworth, Rock, eastern Columbia, western
Waukesha, eastern Dane, western Washington, Jefferson and Dodge
Counties through 1045 PM CST...
At 957 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Randolph to Columbus to Deerfield to near
Orfordville. Movement was east at 60 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail at times.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eastern Madison, Janesville, Beloit, Sun Prairie, Watertown, Beaver
Dam, Whitewater, Hartford, Pewaukee, Stoughton, Fort Atkinson,
Waupun, Elkhorn, Hartland, Delavan, Jefferson, McFarland, Lake
Geneva, Mukwonago and Delafield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CST for
south central and southeastern Wisconsin.
&&
LAT...LON 4250 8933 4362 8924 4376 8828 4249 8831
TIME...MOT...LOC 0357Z 256DEG 51KT 4360 8905 4332 8903 4307 8906 4258
8919
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
CMILLERThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 6:38 PM CST | Severe Thunderstorm Warning | MKX | Green, Rock | 30 min |
| Mar 5, 8:23 PM CST | Special Weather Statement | MKX | Iowa, Lafayette, Sauk | 52 min |
| Mar 5, 9:08 PM CST | Special Weather Statement | MKX | Dane, Green, Lafayette, Rock | 67 min |
| Mar 5, 9:58 PM CST | Special Weather Statement | MKX | Dodge, Jefferson, Rock, Walworth, Waukesha | 47 min |
| Mar 5, 10:18 PM CST | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Washington, Waukesha | 27 min |
| Mar 5, 10:25 PM CST | Special Marine Warning | MKX | 95 min | |
| Mar 5, 10:25 PM CST | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth, Waukesha | 50 min |
| Mar 6, 7:14 AM CST | River Flood Warning | MKX | Columbia | 25 hr |
| Mar 6, 2:54 PM CST | Winter Weather Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 21 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.